# SDR 2002FA0001157

- Difficulty date: September 21, 2002
- Submitted: October 1, 2002
- Operation: General aviation
- Aircraft: N6231U
- Make and model: Mooney M20C
- Aircraft serial: 2070
- Aircraft time: 1,928 hours
- Engine: Lyc O360A1D
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Line
- Part number: 76617
- Condition: Failed
- Location: Eng Oil
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, K, R
- Precautionary procedure: A

## Discrepancy

DURING FLT,SHORTLY AFTER DEPARTURE FROM LAF,  IN CRUISE AT 3,000 FT,   PILOT HEARD A POP FROM THE ENGINE. SMOKE FROM FRONT COWLING, AND IN THE COCKPIT. CONTACTED TOWER TO ADVISE OF SITUATION AND BEGAN 180 DEGREE TURN TO RETURN TO LAF. HEARD TWO MORE POPS FROM ENGINE AND BEGAN LOSING POWER.  COULD NOT MAINTAIN ALTITUDE. ADVISED TOWER OF PUTTING AIRCRAFT DOWN IN A FIELD. AIRCRAFT LANDED IN FIELD APPROXIMATELY 12 MILES NW OF LAF. NO DAMAGE TO AIRCRAFT DURING THE EMERGENCY LANDING. INSPECTION OF THE AIRCRAFT REVEALED THE PROP GOVERNOR EXTERNAL OIL LINE FRACTURED AT THE B-NUT CAUSING LOSS OF OIL. THE NR  2 CYLINDER AFT PUSH ROD FAILED DUE TO LACK OF OIL AND CREATED A HOLE IN THE ENGINE CASE.
